Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 48, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 1, 2015, 2:24 AM CDT for Henry County, Johnson County, Pettis County, Missouri. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 2:24 AM CDT (07:24 UTC)
- Expired
- Jul 1, 2015, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henry County, MO, Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:30 AM CDT | FLASH FLOOD | 2 E Warrensburg, MO | DIVISION ROAD WEST OF 13 HWY FLOODED. TIME AND LOCATION ESTIMATED. |
| Jul 1, 2:30 AM CDT | FLASH FLOOD | 4 E Warrensburg, MO | HWY 50 FLOODED DUE TO OVERFLOW OF BEAR CREEK. TIME ESTIMATED. |
| Jul 1, 2:54 AM CDT | FLASH FLOOD | 1 N Calhoun, MO | 6 TO 7 INCHES OF RUNNING WATER ON HWY 52. |
| Jul 1, 5:50 AM CDT | FLASH FLOOD | Windsor, MO | NUMEROUS ROADS CLOSED DUE TO HIGH WATER AROUND THE WINDSOR AND CALHOUN AREAS. |
| Jul 1, 6:30 AM CDT | HEAVY RAIN 1.8 | 3 W Centerview, MO | STILL RAINING. |
| Jul 1, 6:50 AM CDT | HEAVY RAIN 2.76 | Whiteman Air Force Base, MO | |
| Jul 1, 7:01 AM CDT | HEAVY RAIN 2.1 | Warrensburg, MO | |
| Jul 1, 7:05 AM CDT | HEAVY RAIN 3.13 | 1 Nne Warrensburg, MO | STORM TOTAL AS OF 700 AM. |
| Jul 1, 7:05 AM CDT | HEAVY RAIN 6.5 | Windsor, MO | STORM TOTAL AS OF 700 AM. |
| Jul 1, 7:31 AM CDT | HEAVY RAIN 6.3 | Calhoun, MO | STORM TOTAL AS OF 730 AM. |
| Jul 1, 8:05 AM CDT | FLASH FLOOD | 1 Ese Calhoun, MO | NE HWY OO CLOSED DUE TO FLOODING FROM THE EAST FORK TEBO CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 7.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152
WGUS53 KEAX 010724
FFWEAX
MOC083-101-159-011330-
/O.NEW.KEAX.FF.W.0048.150701T0724Z-150701T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
224 AM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
NORTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN PETTIS COUNTY IN CENTRAL MISSOURI...
* UNTIL 830 AM CDT
* AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN SINCE
1 AM WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE THROUGH 4 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WARRENSBURG...WHITEMAN AIR FORCE BASE...WINDSOR...CALHOUN...
CHILHOWEE...GREEN RIDGE AND LEETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3859 9394 3891 9394 3885 9369 3872 9350
3852 9329 3851 9352 3831 9352
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 11:57 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 30, 11:57 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1157 PM CDT Tue Jun 30 2015
.SHORT TERM...(This Evening through Thursday)
Issued at 445 PM CDT TUE JUN 30 2015
The upper level ridge positioned across the western half of the
CONUS has kept the local region under northwest flow aloft. This has
allowed for another hazy day as smoke from Canadian wildfires has
spread down into the North and Central Plains. Additional CCN has
likely allowed the cirrus deck to become a bit thicker than it might
have under normal circumstances, keeping temperatures a bit cooler
across much of the CWA this afternoon.
A more active period of weather will begin tonight with several
rounds of convective activity expected through the remainder of the
week as multiple disturbances round the ridge. For tonight...initial
activity will begin as scattered showers and thunderstorms as
isentropic lift increases across the region near a weak front moving
into the CWA. A shortwave trough will be rounding the ridge and will
approach the region overnight. This will kick off an area of
thunderstorms across Nebraska which will congeal and move southward
towards northwest Missouri. This large thunderstorm complex will
move down out of Nebraska overnight and be the primary concern for
heavy rain for portions of central Missouri. PWAT values of 1.5 to
2.5 inches will allow any convection to be capable of heavy rainfall
and could quickly lead to flooding issues over central Missouri. The
850 nocturnal jet will develop over Kansas overnight with the nose
nudging into western Missouri. In addition, the front will settle
across central Missouri with shear vectors progged to be normal to
the convective line. Bulk shear values of 35-45 kts will allow for
bowing segments to develop along the convection line which may be
capable of strong, damaging winds. The expected MCS will likely dive
southward behind the front and then take a slight easterly turn as
it nears the frontal boundary. Given the above conditions, a Flash
Flood Watch has been issued for tonight through Thursday morning for
expected precipitation.
Outflow from overnight convection will help enhance the boundary and
will be the focus for another round of showers and thunderstorms
tomorrow afternoon and evening across southeastern portion of the
CWA.
.LONG TERM...(Thursday Night through Tuesday)
Issued at 445 PM CDT TUE JUN 30 2015
The same trends are expected to continue through the extended with
the region under deep layer northwest flow allowing for the passage
of multiple low amplitude shortwave troughs. This would result in
continued precip chances each day and evening. The latest GFS
indicates perhaps a gradual warming trend in the far extended portion
of the fcst as mid-level heights slowly rise due to a slight eastern
expansion of the western CONUS ridge.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1157 PM CDT TUE JUN 30 2015
Showers and thunderstorms will move into the terminals by TAF
issuance. These storms extend back into eastern Nebraska and will
cont to drop SE into the terminals thru the overnight hours.
Generally light thundershowers are expected occasionally reducing
vsbys to 5SM however there may be a pd btn 07Z-09Z of heavier rain
where vsbys may be reduced to 3SM. Otrw...cigs will remain VFR with
cigs around 5kft expected in storms. This round of storms will come
to an end by 11Z- 13Z. Conds should then remain VFR and dry thru the
remainder of the TAF cycle altho a low level jet is expected to
increase tomorrow afternoon which may spark another round of
thunderstorms at the terminals around 21Z-22Z however, the main focus
to the low level jet should be south of the terminals. However, to
account for the potential for thunderstorms around the terminals have
included a VCTS from 22Z-02Z (with the exception of STJ which should
remain dry). Winds around 10kts are out of the ESE tonight but will
veer to the SSE by morning before backing to the east again by the
evening hours.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ030>033-
038>040-044>046-054.
&&
SHORT TERM...PMM
LONG TERM...Pietrycha
AVIATION...73Hazardous weather outlook, Jun 30, 4:54 AM CDT, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 454 AM CDT TUE JUN 30 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 454 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS LATE TONIGHT MAY PRODUCE LOCALLY HEAVY RAINFALL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SUNDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 1, 1:06 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 AM CDT WED JUL 1 2015
MOZ029-030-037-038-044-010630-
CLAY MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-RAY MO-
106 AM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAY...SOUTHWESTERN
LAFAYETTE...NORTHWESTERN JOHNSON...JACKSON AND SOUTHWESTERN CLAY
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 130 AM CDT...
AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AVONDALE TO GRAIN
VALLEY TO WELLINGTON...AND MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SUGAR CREEK...INDEPENDENCE...RAYTOWN...ODESSA...BLUE SPRINGS...OAK
GROVE...GRAIN VALLEY...LAKE LOTAWANA...MAYVIEW...LAKE TAPAWINGO...
MAYWOOD...BATES CITY...UNITY VILLAGE...AULLVILLE...LAKE LAFAYETTE
AND TARSNEY LAKES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3892 9450 3905 9454 3913 9460 3914 9459
3915 9459 3916 9460 3921 9398 3900 9360
3890 9378
TIME...MOT...LOC 0606Z 295DEG 42KT 3913 9450 3905 9417
3912 9396
HAWBLITZELSpecial weather statement, Jul 1, 1:44 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
144 AM CDT WED JUL 1 2015
MOZ054-010715-
HENRY MO-
144 AM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY COUNTY UNTIL
215 AM CDT...
AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALHOUN...OR 6 MILES SOUTHWEST OF WINDSOR...
MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WINDSOR.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3844 9376 3856 9366 3856 9355 3854 9351
3852 9351 3842 9351 3831 9352
TIME...MOT...LOC 0644Z 302DEG 25KT 3847 9360
HAWBLITZELLocal storm report, Jul 1, 1:54 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
154 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST 2 N PLEASANT HILL 38.82N 94.27W
07/01/2015 E60 MPH CASS MO NWS EMPLOYEE
0150 AM HAIL CALHOUN 38.47N 93.62W
07/01/2015 E1.75 INCH HENRY MO TRAINED SPOTTER
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:06 AM CDT | Special Weather Statement | EAX | Jackson, Lafayette | 24 min |
| Jul 1, 1:24 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 51 min |
| Jul 1, 1:44 AM CDT | Special Weather Statement | EAX | Henry | 31 min |
| Jul 1, 1:50 AM CDT | Severe Thunderstorm Warning | EAX | Henry | 25 min |
| Jul 1, 1:55 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 50 min |
| Jul 1, 2:02 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson | 43 min |
| Jul 1, 2:31 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 29 min |
| Jul 1, 4:39 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 66 hr |
| Jul 1, 4:39 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Jul 1, 7:11 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 38 hr |
| Jul 1, 8:41 AM CDT | Areal Flood Warning | EAX | Henry, Johnson, Pettis | 6 hr |
| Jul 1, 9:04 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| Jul 1, 9:04 AM CDT | River Flood Warning | EAX | Cooper | 57 hr |
| Jul 1, 9:59 AM CDT | River Flood Warning | EAX | Cooper, Howard | 4 days |
| Jul 1, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 51 min |
| Jul 1, 6:32 PM CDT | Tornado Warning | EAX | Jackson | 28 min |
| Jul 1, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 44 min |
| Jul 1, 6:54 PM CDT | Tornado Warning | EAX | Jackson | 36 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.